MAUDE Adverse Event Report: COVIDIEN ENTRFLX 10FR;43IN W/ STYLETCN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN ENTRFLX 10FR;43IN W/ STYLETCN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 721088CN
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the feeding tube was inserted and the guidewire would not come out.The nurse called the nurse manager over and they removed the tube but the guidewire remained stuck in the tube.
 
Additional Manufacturer Narrative
Regarding the use of "4247: appropriate term/code not available - the device has been altered.A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.One decontaminated sample was received at the manufacturing site for evaluation.Upon a visual evaluation of the sample, an external material to cardinal health¿s finished good was observed to be placed and stuck inside of the tubing.The tubing was cut into two pieces to inspect for any occlusions and remove the guidewire.The "guidewire" (not manufactured by cardinal health) was found to be damaged and too large to be inserted into the bottom of the feeding tube.Because the feeding tube had to be cut to remove the placed guidewire, a guidewire manufactured by cardinal health could not be placed in the tubing to confirm that it could be removed as intended.The reported issue could not be confirmed as related to cardinal health¿s manufacturing/product process as the product has been altered.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
ENTRFLX 10FR;43IN W/ STYLETCN
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key10264599
Report Number1282497-2020-09192
Device Sequence Number16798668
Product Code KNT
UDI-Device Identifier20884521033617
UDI-Public20884521033617
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number721088CN
Device Catalogue Number721088CN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date12/10/2020
Patient Sequence Number1